MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN; WOUND DRAIN
Catalog Number 0070220
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the wound drain broke inside of the patient.The patient underwent surgery to locate the drain as it had an in-growth of tissue that had to be cut out.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement 1.Place perforated wound drain within the critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Remove trocar only by cutting the drain one inch from end of trocar.4.Trim non-perforated section of drain to desired length.For bard® 100cc silicone and reliavac® 100 evacuators single drain placement 1.Remove adapter with connector from pouch.2.Insert adapter end into non-perforated section of drain.3.Insert connecting tube of drain to adapter port of evacuator.For two drain placement for bard® 100cc silicone evacuators 1.Attach second drain to adapter.2.Attach connecting tube of both silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.For reliavac® 100 (use blue adapter in drain package and y-connector in evacuator package) 1.Cut off plug from closed arm of y-connector.2.Remove blue adapters from pouches.Insert into y-connector.3.Attach both drains to blue adapters.For reliavac® 400 and 3-spring evacuators single drain placement 1.Ensure open end of y-connector is open or cut to 1/4¿ mark.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach drain to blue adapter.For two drain placement 1.Cut off plug from closed arm of y-connector.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach both drains to blue adapters.".
 
Event or Problem Description
It was reported that the wound drain broke inside of the patient.The patient underwent surgery to locate the drain as it had an in growth of tissue that had to be cut out.

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8408074
Report Number1018233-2019-01223
Device Sequence Number13550559
Product Code GBX
UDI-Device Identifier00801741049439
UDI-Public(01)00801741049439
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0070220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;